DOI QR코드

DOI QR Code

THE RESIDUAL FINITENESS OF CERTAIN HNN EXTENSIONS

Choon, Wong-Peng;Bin, Wong-Kok

  • Published : 2005.08.01

Abstract

In this note we give characterizations for certain HNN extensions with central associated subgroups to be residually finite. We then apply our results to HNN extensions of polycyclic-by-finite groups.

Keywords

HNN extension;sresidually finite;polycyclic-by-finite groups;abelian groups

References

  1. R. B. J. T Allenby and C. Y. Tang, The residual finiteness of some one-relator groups with torsion, Arch. Math. 37 (1981), 97-105 https://doi.org/10.1007/BF01234332
  2. S. Andreadakis, E. Raptis, and D. Varsos, Residual finiteness and hopficity of certain HNN extensions, Arch. Math. 47 (1986), 1-5 https://doi.org/10.1007/BF01202492
  3. S. Andreadakis, E. Raptis, and D. Varsos, A characterization of residually finite HNN extensions of finitely generated abelian groups, Arch. Math. 50 (1988), 495-501 https://doi.org/10.1007/BF01193619
  4. S. Andreadakis, E. Raptis, and D. Varsos, Extending isomorphism to automorphism, Arch. Math. 53 (1989), 121-125 https://doi.org/10.1007/BF01198560
  5. B. Baumslag and M. Tretkoff, Residually finite HNN-extensions, Comm. Algebra 6 (1978), 179-194 https://doi.org/10.1080/00927877808822240
  6. G. Baumslag and D. Solitar, Some two-generator non-hopfian groups, Bull. Amer. Math. Soc. 68 (1962), 199-201 https://doi.org/10.1090/S0002-9904-1962-10745-9
  7. G. Kim and C. Y. Tang, Cyclic subgroup separability of HNN extensions with cyclic associated subgroups, Canad. Math. Bull. 42 (1999), no. 3, 335-343 https://doi.org/10.4153/CMB-1999-039-4
  8. E. Raptis and D. Varsos, The residual finiteness of HNN extensions and generalized free products of nilpotent groups: a characterization, J. Aust. Math. Soc. 53 (1992), 408-420 https://doi.org/10.1017/S1446788700036570
  9. M. Shirvani, On residually finite HNN-extensions, Arch. Math. 44 (1985), 110-115 https://doi.org/10.1007/BF01194073

Cited by

  1. Conjugacy separability and outer automorphism groups of certain HNN extensions vol.334, pp.1, 2011, https://doi.org/10.1016/j.jalgebra.2011.02.038